Most antidepressants and antipsychotics can cause weight gain because they slow the metabolism. They also interfere with magnesium absorption and disrupt the normal functioning of serotonin, most of which helps to regulate the digestive system. They also alter personality. If you do quit the drug you will probably lose most of the weight fairly quickly, but if you still have the problem then you'll end up on another drug if you don't find help through therapy. There are strict diets you can follow which might help -- there's a book called the Anti-Depressant Survival Guide which purports to offer a diet to help with this, but it's old and I don't think the diet is particularly healthy, but it's worth a read. I can tell you I gained a lot of weight on Paxil, and I lost most of it withing a couple of months after stopping the drug, but be careful if you do decide to stop -- do it slowly and make sure your doctor knows how to do it tailored to you individually.
Thanks for the advice, I will check out the book!